MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD CONNECTOR LUER LOCK C45; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD CONNECTOR LUER LOCK C45; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515202
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was a flow issue where injector/connector did no backprime into secondary infusion with a bd connector luer lock c45.The following information was provided by the initial reporter: material no.515202, batch no.1804105.It was reported that the injector/connector did not allow the rn to be able to backprime ns into a secondary infusion."interestingly enough¿ we had another phaseal issue overnight where the injector/connector did not allow the rn to be able to backprime ns into a secondary infusion.There is a safety report in--- 254045.The rn removed and replaced the phaseal with no success.What was concerning was that she was advised by pharmacy overnight to ¿spike and reprime yourself¿¿ which the rn did not do as it is not consistent with our safe handling standards.Ended up using this morning¿s dose and it was able to be back-primed.' connector is ref 515202, lot is 1804105.
 
Event or Problem Description
It was reported that there was a flow issue where injector/connector did no backprime into secondary infusion with a bd connector luer lock c45.The following information was provided by the initial reporter: material no.515202 batch no.1804105 it was reported that the injector/connector did not allow the rn to be able to backprime ns into a secondary infusion."interestingly enough¿ we had another phaseal issue overnight where the injector/connector did not allow the rn to be able to backprime ns into a secondary infusion.There is a safety report in--- 254045.The rn removed and replaced the phaseal with no success.What was concerning was that she was advised by pharmacy overnight to ¿spike and reprime yourself¿¿ which the rn did not do as it is not consistent with our safe handling standards.Ended up using this morning¿s dose and it was able to be back-primed.' connector is ref 515202, lot is 1804105.
 
Additional Manufacturer Narrative
Investigation summary: no photos or samples that display the reported condition were available for investigation.A device history review was performed for reported lot 1804105, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.Based on the available information we are not able to identify a root cause at this time.Complaints received for this defect and device will continue to be monitored by our quality team for signs of emerging trends.Evaluation of the connector design was completed by research and development team, and no design related potential causes were identified that could contribute to the flow issue failure mode that was observed.These complaints were also evaluated for use considerations and outside of clogging from undissolved drug during preparation, no other potential causes were identified from the product use.

Brand Name
BD CONNECTOR LUER LOCK C45
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key8619911
Report Number3003152976-2019-00332
Device Sequence Number1857687
Product Code ONB
UDI-Device Identifier30382905152024
UDI-Public30382905152024
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number515202
Device Lot Number1804105
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;